Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 3, 2014, 11:06 AM PDT for Riverside County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 11:06 AM PDT (18:06 UTC)
- Expired
- Aug 3, 2014, 2:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 66 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WGUS56 KSGX 031806
FFWSGX
CAC065-032100-
/O.NEW.KSGX.FF.W.0018.140803T1806Z-140803T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1106 AM PDT SUN AUG 3 2014
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
THIS INCLUDES THE CITY OF HEMET...
* UNTIL 200 PM PDT
* AT 1059 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS JUST WEST OF MOUNTAIN CENTER...OR 12
MILES EAST OF HEMET...WHICH WILL LIKELY PRODUCING FLASH FLOODING.
THE THUNDERSTORMS WERE NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
JACINTO...HIGHWAY 74...HIGHWAY 371 AND EAST HEMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3371 11704 3382 11702 3385 11700 3379 11674
3347 11671 3347 11702
$$
HARRISON2 follow-up statements
778
WGUS76 KSGX 031908
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1208 PM PDT SUN AUG 3 2014
CAC065-032100-
/O.CON.KSGX.FF.W.0018.000000T0000Z-140803T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
1208 PM PDT SUN AUG 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR WEST
CENTRAL RIVERSIDE COUNTY...
AT NOON PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SOME
WEAKENING OF THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING.
HOWEVER...RAINFALL RUN-OFF FROM THE EARLIER HEAVY RAINS WILL LIKELY
CONTINUE...AND SO FLASH FLOOD REMAINS POSSIBLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE
VISTA...HEMET...HIGHWAY 74...HIGHWAY 371...SAGE AND SAN JACINTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3371 11704 3382 11702 3385 11700 3379 11674
3347 11671 3347 11702
$$
HARRISON479
WGUS76 KSGX 032055
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PDT SUN AUG 3 2014
CAC065-032104-
/O.EXP.KSGX.FF.W.0018.000000T0000Z-140803T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
155 PM PDT SUN AUG 3 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM PDT FOR WEST CENTRAL
RIVERSIDE COUNTY...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A NEW FLASH FLOOD
WARNING FROM SAGE ALL THE WAY EAST TO SANTA ROSA MOUNTAIN.
HOWEVER...THE AREA NEAR HEMET WILL NO LONGER BE IN THE FLASH FLOOD
WARNING.
LAT...LON 3371 11704 3382 11702 3385 11700 3379 11674
3347 11671 3347 11702
$$
HARRISONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:35 AM PDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 3, 9:35 AM PDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 AM PDT SUN AUG 3 2014
.SYNOPSIS...
ALTHOUGH MOST OF THE SHOWER ACTIVITY IS TO OUR NORTH AND WEST THIS
MORNING...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
TODAY...AS THE UPPER LEVEL SLOWLY MOVES ACROSS SOUTHERN CALIFORNIA.
ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
LOCALIZED FLASH FLOODING. DRIER CONDITIONS WILL THEN DEVELOP FOR
THE WORK WEEK...AS A TROUGH FORMS ALONG THE COAST. NIGHT AND
MORNING LOW CLOUDS AND FOG WILL RETURN ALONG THE COAST AND OVER THE
WESTERN VALLEYS...WITH NEAR TO SLIGHTLY BELOW HIGH TEMPERATURES
FORECAST. ONSHORE FLOW WILL PREVAIL...WITH GUSTY WEST WINDS OVER
THE MOUNTAINS AND DESERTS EACH AFTERNOON AND EVENING.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW A WELL DEFINE UPPER LEVEL LOW
CENTERED OVER NORTHERN BAJA THIS MORNING...WITH A WELL ESTABLISHED
MOISTURE BAND WRAPPING AROUND THE NORTHERN AND WESTERN FRINGES OF
THIS LOW. WATER VAPOR IMAGERY ALSO SHOWS A BIT OF A DRY SLOT
ROTATING INTO SOUTHEASTERN CALIFORNIA AT THIS TIME...ALLOWING FOR
SOME SUN BREAKS OVER THE AREA. HOWEVER...THE 12Z KNKX SOUNDING
STILL SHOWS PWS OF 1.93 INCHES...AND SURFACE DEW POINTS ARE ALL IN
THE UPPER 60S TO LOWER 70S. AS A RESULT...VERY MUGGY AND SULTRY
CONDITIONS ARE PREVAILING. IN TRUTH...IT FEELS MORE LIKE HAWAII OR
FLORIDA OUT THERE THIS MORNING THAN SOUTHERN CALIFORNIA. LOOKING TO
THE COMPOSITE RADAR IMAGERY...THE BRUNT OF THE SHOWER ACTIVITY IS
CURRENTLY ASSOCIATED WITH THE MOISTURE PLUME AND OCCURRING OVER THE
NORTHERN PORTIONS OF OUR WARNING AREA AS WELL AS AREAS TO OUR WEST.
LOOPING THE RADAR IMAGE ALSO SHOWS THAT THE CENTER OF THE SURFACE
LOW IS JUST OFF THE SAN DIEGO. AS THIS LOW SLOWLY LIFTS ACROSS
SOUTHERN CALIFORNIA TODAY...BELIEVE THAT SHOWERS AND THUNDERSTORMS
WILL LIKELY REDEVELOP OVER THE AREA...ESPECIALLY GIVEN SOME OF THE
BREAKS WE ARE SEEING CURRENTLY. IN FACT...SOME SHOWERS ARE ALREADY
BEGINNING TO DEVELOP WHERE SOME OF THESE BREAKS WERE OCCURRING.
WRAP AROUND SHOWERS COULD ALSO AFFECT MOVE BACK INTO THE REGION.
THEREFORE...THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA.
THE THREAT OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE
LATER THIS EVENING AND OVERNIGHT TONIGHT. THE MODELS ARE SLOWING
THINGS DOWN A BIT...SO EXPECT ANOTHER SOMEWHAT STEAMY NIGHT POSSIBLE
TONIGHT. THAT BEING SAID...A TROUGH WILL DIG ALONG THE CALIFORNIA
COAST DURING THE DAY ON MONDAY...PLACING SOUTHERN CALIFORNIA UNDER
MUCH DRIER WESTERLY OR SOUTHWESTERLY FLOW ALOFT. FOR THIS
REASON...BELIEVE THAT THE PW VALUES WILL RAPIDLY DECREASE DURING THE
DAY...FALLING TO AROUND 1 INCH OR LESS BY MONDAY AFTERNOON.
THIS TROUGH WILL BE THE DOMINATE WEATHER FEATURE FOR THE WORK
WEEK...WITH ONSHORE FLOW PREVAILING. FOR THIS REASON...LOCALLY
GUSTY WEST WINDS WILL BE POSSIBLE EACH AFTERNOON AND EVENING OVER
THE MOUNTAINS AND DESERTS. THE MARINE LAYER WILL ALSO RETURN TO THE
COASTAL AREAS...SPREADING INTO THE INLAND VALLEYS EACH NIGHT AND
MORNING. TEMPERATURES WILL REMAIN NEAR OR RUN BELOW NORMAL FOR THE
WEEK. MODELS ARE NOW SHOWING THAT A RIDGE WILL REBUILD OVER THE
DESERT SOUTHWEST FOR NEXT WEEKEND...WITH WARMER CONDITIONS
DEVELOPING. THERE IS A CHANCE THAT THE FLOW COULD TURN
SOUTHEASTERLY ENOUGH TO TRY TO BRING SOME SUBTROPICAL MOISTURE BACK
INTO THE REGION. HOWEVER...THERE IS STILL ENOUGH MODEL DIFFERENCES
AT THIS TIME...THAT WILL KEEP A DRY FORECAST GOING FOR NOW.
&&
.AVIATION...
031500Z...LOW CIGS OF 800 FEET MSL IN VCNTY KSAN WILL SCATTER OUT BY
17Z. ISOLATED SHOWERS OVER ALL AREAS THIS MORNING WILL SHIFT INLAND
FOR SCATTERED THUNDERSTORMS MAINLY OVER MOUNTAINS AND DESERTS FROM
18-04Z THIS AFTERNOON AND EVENING. TSTORM BASES WILL BE AROUND 8000
FEET MSL WITH TOPS UP TO 35000 FEET...ALONG WITH STRONG
UP/DOWNDRAFTS. RESIDUAL CLOUDS BETWEEN 8000-15000 FEET MSL WILL
GRADUALLY DECREASE LATE TONIGHT AND MONDAY. LOW CLOUDS WILL
REDEVELOP OVERNIGHT FOR COASTAL AIRPORTS WITH BASES AROUND 800 FEET
MSL AFTER 04Z AND VIS AS LOW AS 5SM BETWEEN 11-15Z MONDAY. SCATTER
OUT BY 16Z MONDAY.
&&
.MARINE...
800 AM...ISOLATED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS OVER
THE COASTAL WATERS MAINLY THIS MORNING. ANY TSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAIN...LIGHTNING...AND GUSTY WINDS TO 35
KNOTS. OTHERWISE...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH
THURSDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION WILL LIKELY BE REQUESTED LATER TODAY FOR SOME IF
NOT ALL OF THE COUNTIES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY DESERTS...
SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:26 AM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 3, 11:50 AM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Aug 3, 12:28 PM PDT | Special Weather Statement | SGX | San Diego | 62 min |
| Aug 3, 1:05 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 3 hr |
| Aug 3, 1:54 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 3, 2:15 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 3 hr |
| Aug 3, 2:38 PM PDT | Flash Flood Warning | SGX | San Diego | 4 hr |
| Aug 3, 2:52 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 3, 3:06 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Aug 3, 4:19 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Aug 3, 4:54 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.